Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 15, 2001, 3:35 PM EDT for Halifax County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2001, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 15, 2001, 6:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 151936 FFWRAH NCC083-152200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HALIFAX COUNTY IN NORTH CAROLINA * UNTIL 600 PM EDT * AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIhAL RAINFALL IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT! $$ DGS/JB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:10 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 15, 3:10 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT FRI JUN 15 2001 OLD TROPICAL LOW SLOWLY MOVING TO THE NORTH AND WILL BE IN SOUTHEAST VIRGINIA LATER TONIGHT. CONSIDERABLE CONVECTION WITH UP TO THREE INCHES OF RAINFALL HAS OCCURRED OVER THE NORTHERN COASTAL PLAIN AND NORTHEASTERN PIEDMONT THIS AFTERNOON. LITTLE HAS FALLEN OVER OVER OTHER AREAS OF CENTRAL NORTH CAROLINA WHERE HEAVY RAINS FELL OVER THE PAST TWO DAYS. CONVECTION WILL CONTINUE INTO THE EVENING HOURS BEFORE DYING DOWN. HOWEVER DO NOT EXPECT ANY AREAS TO RECEIVE ENOUGH RAIN TO PRODUCE FLASH FLOODING. ON SATURDAY WEAK FRONT WILL MOVE INTO AREA FROM THE WEST. ALTHOUGH TROPICAL LOW WILL BE IN VIRGINIA WITH LITTLE AFFECT ON NORTH CAROLINA...RESIDUAL MOISTURE COUPLED WITH WEAK FRONT AND AFTERNOON HEATING WILL LEAD TO AFTERNOON THUNDERSTORMS. HOWEVER THERE IS LITTLE UPPER SUPPORT AND MID LEVELS WILL BE FAIRLY WARM. THEREFORE DO NOT EXPECT SIGNIFICANT EVENT SATURDAY. SUNDAY THROUGH MID WEEK WARM AND DRY CONDITIONS WILL RETURN AS RIDGING BUILDS OVER THE AREA. .RAH...NONE. SWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:51 PM EDT | Flash Flood Warning | RAH | Halifax | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.